MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a single piece non-preloaded monofocal intraocular lens (iol) was fully implanted in a patient's right eye.Post op the patient experienced unexpected refractive outcome that included over-correction, loss of two or more lines of best spectacle corrected visual acuity (bscva), and difficulties with depth perception, which impacted daily activities such as driving and walking and required iol explant.The account reported patient¿s pre-existing conditions may have affected the calculation (refer to b7).The explant procedure was successful and the iol was replaced with a back up iol with the similar model with 12.5 diopter.Pre-operative refraction was recorded as -4.50 +2.00 x109, with best spectacle corrected visual acuity of 20/50, while post-operative refraction was noted as -1.50 +0.75 x110, achieving corrected visual acuity of 20/20.The initial target of refraction was plano (-0.25).The patient was noted as "recovering" and achieving uncorrected visual acuity of 20/20 one week after the operation.No sutures, incision enlargement or vitrectomy required.No medications outside of standard of care were prescribed.The device did not cause or contribute to the event.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided.Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The following field was updated accordingly: upon further review it was noticed that there was a need to add codes.Section h6: impact code: added 4619 and clinical code: added 2140: visual disturbance to capture the difficulties with depth perception, which impacted daily activities such as driving and walking.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24258783
Report Number3012236936-2026-000016
Device Sequence Number15470245
Product Code HQL
UDI-Device Identifier05050474657663
UDI-Public(01)05050474657663(17)300730
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU150
Device Catalogue NumberZCU150U135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale